# SDR DXTA2022072566590

- Difficulty date: July 23, 2022
- Submitted: May 18, 2023
- Operation: Air carrier
- Aircraft: N584QS
- Make and model: Cessna 680A
- Aircraft serial: 680A0139
- Aircraft time: 3,806 hours, 2,522 cycles
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Trunnion
- Part number: 74112135
- Part serial: 32175326N
- Condition: Defective
- Location: Zone 700
- Stage of operation: CR
- How discovered: L
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE AT FL380 THE NLG STARTED SLAMMING AROUND IN THE NLG BAY. NORMAL EXTENSION, EMERGENCY EXTENSION, & ALTERNATE EMERGENCY EXTENSION ALL FAILED TO PRODUCED A NLG GREEN INDICATION.  LANDED WITH NLG IN WHEEL WELL.  TROUBLESHOT NLG TO FIND THE ROOT CAUSE.  FOUND LOCK WASHER PROPERLY ENGAGED ONTO STRUT UPPER BARREL & TAB BENT INTO UPPER RETAINING NUT AS REQUIRED. UNBENT LOCK TAB AND REMOVED UPPER BARREL RETAINING NUT NOTING UPPER RETAINING NUT TIGHT AGAINST LOCK WASHER & LOCK WASHER SITTING FLUSH ON TOP OF TRUNNION UPPER BEARING. AFTER REMOVAL OF THE UPPER RETAINING NUT AND LOCK WASHER, THE STRUT UPPER BARREL FAILED TO SLIDE DOWN & OUT OF THE TRUNNION UPPER BEARING. APPLIED PRESSURE UP & DOWN TO THE NLG STRUT NOTING TRUNNION UPPER BEARING SEIZED ONTO THE STRUT & UPPER BEARING FLOATING WITHIN TRUNNION UPPER BEARING SEAT. MANIPULATED TOP OF UPPER BARREL SEVERAL TIMES UNTIL UPPER BARREL FREED ITSELF FROM TRUNNION UPPER BEARING. STRUT WAS THEN SLID OUT BOTTOM OF TRUNNION & REMOVED. INSPECTION OF STRUT UPPER BARREL NOTED THE LOCK FASTENERS THAT CONNECT NWS SPLINE ADAPTER TO STRUT UPPER BARREL SCORED BY UPPER BEARING & STANDING PROUD FROM UPPER BARREL LOCK FASTENERS COUNTER SINKS. THE LOCK FASTENERS WERE NOT BELOW SURFACE OF THE BARREL IAW NLG CMM. INSPECTION OF TRUNNION UPPER BEARING OD SURFACE SHOWED VERTICAL SCORING MARKS FROM WEAR OF MOVEMENT. WHEN ATTEMPTING TO SLIDE TRUNNION BEARING OVER STRUT UPPER BARREL ON BENCH NOTED BEARING WOULD SEIZE AS IT PASSED OVER LOCK FASTENERS. INSPECTED NLG TRUNNION UPPER BEARING BOSS NOTING VERTICAL SCORING MARKS DUE TO FLOATING BEARING. NOSE WHEEL WELL STRUT INSTALLED -69 FRAME / -69, -70 DOUBLERS / -73, -74 ANGLES IAW SB680A-53-01 ACCOMPLISHED IAW SB680A-53-01 NLG W/W STRUCTURE & FASTENER IMPROVEMENT INSTALL NEW AFT NLG ACTUATOR FITTING, INSTALLED NLG ACTUATOR IAW EEDS DRAWINGS 7410151 AND 7411213 INSTALLED LH DOOR SUPPORT ANGLE. OVERSEALED LT & RT ANGLE FASTENERS IAW EEDS DRAWING #7411211 AND STANDARD PRACTICES MM 20-40-20 . NLG UPPER BARREL INSTALLED INTO TRUNNION WITH EXPECTED NUMBER OF THREADS PROTRUDING ON TOP. CHECKED & VERIFIED THERE IS NO BEARING PLAY OR UP/DOWN PLAY AS PREVIOUSLY NOTED. PERFORMED FULL SERVICE OF NLG STRUT IAW  AMM 12-10-52. OPS CHECK GOOD.  ORIGINAL SUBMISSION DATE: 07-25-2022.
